What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 28, 2:22 PM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 28, 2:22 PM EST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Gray ME
322 PM EDT Sat Jul 28 2018
.SYNOPSIS...
A cold front will move through the area overnight, with
scattered showers and thunderstorms ending late. Less humid air
moves in for Sunday and Monday. High pressure will gradually
shift offshore Monday night and Tuesday. A warm front lifts
north for Wednesday with a weak cold front slowly following from
Canada late Wednesday through Thursday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Weak wave coming around base of 500 MB trough to our west will
help push a surface cold front thru region overnight. Ahead of
the front, will see sct TSRA thru this evening. Still enough
low level moisture to produce good instability /1000-1500 J-kg
cape/, and a little bit of dynamics moving thru as well, with
1000-500 MB height falls, and some divergence aloft. There's a
decent pulse storm environment in place to at least get some
updrafts to rotate for a short period of time. Coverage will
remain limited, as a glance out to ern NY and wrn New England
show the current sct nature of the convection. Sfc front will
likely struggle to mix down S and E of the mtns, and although
will see Tds drop off some, mins will likely be in the low-mid
60s here and get closer to 60, or even upper 50s in the mtns.
With the low level moisture, expect fog, especially in the
valleys and along the coast.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Lower moves in for Sunday, although still not into the
refreshing level, but it may feel that way after the last week
as Tds drop into the upper 50s to around 60 by Sunday
afternoon, partially aided by the weak NW downslope flow.
Expect some sct Cu to develop, but should see mainly sunny
skies.
Sunday night looks like it may be the best sleeping weather
night for the foreseeable future as lows drop off into the 50s
inland areas to around 60 on the coast and in srn NH.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
The deterministic model solutions are in excellent agreement on
the long wave pattern through day 10...lending above average
confidence to sensible weather details for latter portions of the
forecast period. We begin the period with a broad upper trough
extending from the plains states eastward to the eastern seaboard.
With time...the upper trough will sharpen up with the axis
remaining to our west while the ridge builds off the Atlantic
coast. The backing flow surface and aloft will introduce
increasingly warm and humid air to the region for the second half
of the work week and next weekend with oppressive dew points near
or above 70F. The start of the forecast period on Monday is the
pick of the week with comfortable dew points in the 50s to around
60F and seasonable temperatures. By early Wednesday...low pressure
is passing to our west and pushing a warm front north across the
area with a noticeable uptick in humidity levels. With the
exception of Monday...we should see rounds of convection each
day...with tropical downpours and the potential for localized
flooding from Wednesday through the upcoming weekend as
precipitable water values hover near 2 inches.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Short Term...Coastal terminals are likely to see the arrival of
coastal fog/stratus this evening, which should bring in MVFR
early, and IFR or lower later. Also, valley fog expected at
KHIE/KLEB, with the chc for some more patchy fog at other
terminals. All terminals can expect improvement to VFR by early
to mid Sunday morning, and VFR persist through Sunday night,
except for the chc of vly fog again at KLEB/KHIE.
Long Term...
Tue - Thu...Areas of MVFR in shra/tsra...with lcl IFR in
nighttimefog.
&&
.MARINE...
Short Term...Long period swell of 3-4 ft persists through
tonight, but subsides on Sunday. No flags through Sunday night.
Long Term...
Wed -Thu...SCA's are psb...especially outside the bays.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
NEAR TERM...Cempa
SHORT TERM...Cempa
LONG TERM...Schwibs
Hazardous weather outlook, Jul 28, 2:34 PM EST, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
334 PM EDT Sat Jul 28 2018
MEZ007>009-012>014-018>028-NHZ001>015-291945-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
334 PM EDT Sat Jul 28 2018
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.
.DAY ONE...This Afternoon and Tonight.
Showers and thunderstorms are expected through this evening. Strong gusty
winds, hail, and heavy downpours are all possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The heat and humidity will build for the second half of next week
into next weekend. Several rounds of showers and thunderstorms are
likely during that period and could produce locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150>154-291945-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
334 PM EDT Sat Jul 28 2018
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ES
In the hours before
Local storm report, Jul 28, 2:58 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
358 PM EDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 5 ESE WALPOLE 43.06N 72.33W
07/28/2018 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON ROUTE 12A.
&&
EVENT NUMBER GYX1803364
SCHROETERLocal storm report, Jul 28, 3:02 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
402 PM EDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 7 SSW WASHINGTON 43.08N 72.13W
07/28/2018 CHESHIRE NH AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 123.
&&
EVENT NUMBER GYX1803365
SCHROETERSpecial weather statement, Jul 28, 3:05 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Gray ME
405 PM EDT SAT JUL 28 2018
NHZ011-282045-
Cheshire-
405 PM EDT SAT JUL 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHESHIRE COUNTY...
At 405 PM EDT, a strong thunderstorm was located over Hinsdale, or
near Brattleboro, moving east at 20 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Keene, Swanzey, Winchester, Richmond, Hinsdale, Chesterfield, Troy,
Westmoreland, Surry and Fitzwilliam.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4288 7255 4290 7253 4291 7253 4300 7231
4278 7219 4276 7248 4277 7249 4276 7251
4278 7251 4281 7254 4284 7255 4285 7256
TIME...MOT...LOC 2005Z 250DEG 17KT 4283 7252Local storm report, Jul 28, 3:25 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
425 PM EDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 6 S WASHINGTON 43.09N 72.10W
07/28/2018 CHESHIRE NH SOCIAL MEDIA
MULTIPLE TREES AND WIRES DOWN ON TURTLE ROCK ROAD.
&&
EVENT NUMBER GYX1803366
SCHROETERSpecial weather statement, Jul 28, 3:46 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Gray ME
446 PM EDT SAT JUL 28 2018
MEZ008-009-282130-
Northern Franklin-Central Somerset-
446 PM EDT SAT JUL 28 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET AND CENTRAL
FRANKLIN COUNTIES...
At 445 PM EDT, a strong thunderstorm was located near Carrabassett
Valley, or 12 miles southeast of Eustis, moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kingfield, Carrabassett Valley, Caratunk Plantation, Dead River,
Carrying Place, Pleasant Ridge Plantation, Highland Plantation,
Wyman, Pierce Pond, The Forks Plantation, Moscow, Bigelow, Mount
Abram and Lexington.
This also includes...
Sugarloaf Mountain, The Bigelows, West Carry Pond, Middle Carry
Pond, and East Carry Pond.
Cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4496 7027 4514 7040 4533 6998 4510 6985
TIME...MOT...LOC 2045Z 240DEG 21KT 4509 7028
ES
Special weather statement, Jul 28, 4:04 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Gray ME
504 PM EDT SAT JUL 28 2018
NHZ011-015-282145-
Western And Central Hillsborough-Cheshire-
504 PM EDT SAT JUL 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHESHIRE AND WEST
CENTRAL HILLSBOROUGH COUNTIES...
At 504 PM EDT, a strong thunderstorm was located over Marlborough, or
near Keene, moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Keene, Jaffrey, Swanzey, Peterborough, Antrim, Greenfield,
Lyndeborough, Dublin, Francestown, Bennington, Harrisville, Nelson,
Marlborough, Roxbury, Wilton, Hancock, Sharon, Troy, Temple and
Deering.
This also includes...
Mount Monadnock and North Pack Monadnock.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4281 7225 4298 7229 4309 7187 4282 7177
TIME...MOT...LOC 2104Z 262DEG 19KT 4291 7218